MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; PACK,HOT,INSTANT,MED ,6X6"

MEDLINE INDUSTRIES INC.; PACK,HOT,INSTANT,MED ,6X6"
Catalog Number MDS139008
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Foreign Body Sensation in Eye (1869)
Date of Event 10/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported via medwatch (b)(4) that the patient's mother informed the staff that a hot pack exploded in her face when she squeezed the bag to activate it.Reportedly the contents from inside the bag went into the mother's right eye and on her face.She rinsed her right eye well with water and normal saline.Despite multiple good faith efforts to obtain additional information, the customer contact was unable or unwilling to provide further incident details to the manufacturer.No sample was returned for evaluation.No additional information is available.Due to the reported incident, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that during activation, a hot pack exploded in the end-users eye when she squeezed the bag to activate it.

Common Device Name
PACK,HOT,INSTANT,MED ,6X6"
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key10896747
Report Number1417592-2020-00146
Device Sequence Number3254540
Product Code IMD
UDI-Device Identifier10888277320543
UDI-Public10888277320543
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberMDS139008
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;